Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 82, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 19, 2009, 4:40 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2009, 4:40 PM EDT (20:40 UTC)
- Expired
- Jul 19, 2009, 5:34 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:43 PM EDT | TSTM WND GST 50 | 5 Wnw Carlton, FL | |
| Jul 19, 4:43 PM EDT | HAIL 0.25 | 5 Wnw Carlton, FL | |
| Jul 19, 4:50 PM EDT | TSTM WND GST 70 | 5 Nw Fort Pierce, FL | FORT PIERCE AIRPORT RECORDED A WIND GUST OF 270 DEGREES AT 61 KNOTS. |
| Jul 19, 4:55 PM EDT | TSTM WND DMG | Lakewood Park, FL | 17 FOOT BOAT ON CHALKS IN DRIVEWAY SPUN AROUND BY STRONG WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 192040
SVRMLB
FLC085-111-192145-
/O.NEW.KMLB.SV.W.0082.090719T2040Z-090719T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EDT SUN JUL 19 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MARTIN COUNTY IN FLORIDA
ST. LUCIE COUNTY IN FLORIDA
* UNTIL 545 PM EDT.
* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PORT SAINT LUCIE...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...STUART...PORT SALERNO...JENSEN BEACH...LAKEWOOD PARK...FORT
PIERCE...SAINT LUCIE NUCLEAR PLANT...SAINT LUCIE VILLAGE...AND
FORT PIERCE INLET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2717 8053 2755 8061 2756 8056 2755 8035
2756 8032 2750 8030 2750 8029 2744 8027
2740 8025 2720 8016 2717 8016 2718 8018
2716 8019 2716 8015 2714 8015
TIME...MOT...LOC 2039Z 237DEG 20KT 2730 8034
$$
MOSES2 follow-up statements
000
WWUS52 KMLB 192100
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT SUN JUL 19 2009
FLC085-111-192145-
/O.CON.KMLB.SV.W.0082.000000T0000Z-090719T2145Z/
MARTIN-ST. LUCIE-
500 PM EDT SUN JUL 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR ST. LUCIE AND NORTH CENTRAL MARTIN COUNTIES...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VERO BEACH SOUTH TO FORT
PIERCE TO PALM CITY...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO...
SAINT LUCIE NUCLEAR PLANT...FORT PIERCE OCEAN PARK...SAINT LUCIE
VILLAGE...JENSEN BEACH...FORT PIERCE INLET...SNUG
HARBOR...INDRIO...PEPPER BEACH PARK...AND PORT SEWALL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN FORT PIERCE WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A FUNNEL CLOUD OR WATERSPOUT MAY
STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.
&&
LAT...LON 2717 8053 2755 8061 2756 8056 2755 8035
2756 8032 2750 8030 2750 8029 2744 8027
2740 8025 2720 8016 2717 8016 2718 8018
2716 8019 2716 8015 2714 8015
TIME...MOT...LOC 2058Z 237DEG 20KT 2756 8048 2743 8026
2713 8025
$$
MOSES000
WWUS52 KMLB 192134
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
534 PM EDT SUN JUL 19 2009
FLC085-111-192144-
/O.CAN.KMLB.SV.W.0082.000000T0000Z-090719T2145Z/
MARTIN-ST. LUCIE-
534 PM EDT SUN JUL 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR ST. LUCIE AND NORTH CENTRAL
MARTIN COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 2717 8053 2755 8061 2756 8056 2755 8035
2756 8032 2750 8030 2750 8029 2744 8027
2740 8025 2720 8016 2717 8016 2718 8018
2716 8019 2716 8015 2714 8015
TIME...MOT...LOC 2134Z 237DEG 20KT 2767 8029 2754 8007
2724 8006
$$
MOSESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:27 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 19, 2:27 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 227 PM EDT SUN JUL 19 2009 .DISCUSSION... CURRENT/TONIGHT...OUTFLOW BOUNDARY GENERATED FROM CONVECTION EARLIER THIS MORNING HAS PASSED SOUTH OF THE ORLANDO AREA AND CONTINUES TO MOVE S/SE. KMLB SHOWING SEA BREEZE FORMING OFFSHORE AND SHOULD BE ABLE TO MOVE INLAND SOUTH OF THE CAPE THROUGH MID/LATE AFTERNOON. WILL HAVE TO WATCH INTERACTIONS BTW THIS SOUTHWARD MOVING OUTFLOW BOUNDARY AND SEA BREEZE FOR ADDITIONAL SHOWER AND STORM DEVELOPMENT THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE THROUGH SUNSET. OVER THE NORTH COOLER TEMPS AND THICKER CLOUD COVER SHOULD LIMIT ADDITIONAL SHOWER/STORM DEVELOPMENT...HOWEVER STILL CAN NOT RULE OUT AT LEAST A CHANCE FOR FURTHER SHOWER ACTIVITY THROUGH EARLY EVENING. MONDAY...FRONTAL BOUNDARY WILL REMAIN STALLED NORTH OF THE AREA WITH AN UPPER LEVEL TROUGH EXTENDING SOUTHWARD OVER THE EASTERN CONUS INTO FLORIDA. COOLER TEMPS ALOFT...UPPER LEVEL DISTURBANCES ROUNDING THE BASE OF THE TROUGH...AND DEEP MOISTURE OVER THE AREA WILL MAKE FOR ANOTHER ACTIVE DAY ACROSS ECFL. HAVE KEPT LIKELY RAIN CHANCES IN FOR MONDAY WITH POPS AT 60%. A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA. EARLIER START AND GREATER COVERAGE OF CONVECTION WILL KEEP TEMPS COOLER MONDAY WITH HIGHS AROUND THE UPPER 80S/NEAR 90. ** PREV DISC ** TUE...AN EASTERLY WAVE WILL BEING TO AFFECT THE BAHAMAS WITH HIGHER RAIN CHANCES WITH LOW LVL FLOW INCREASING FROM THE ESE THROUGH THE DAY ACROSS E CENTRAL FL. PWATS FORECAST SLIGHTLY ABOVE CLIMO NORMS FROM 1.8-1.9 INCHES AND REMNANT H5 TROUGH TO THE WEST WITH SW MID LYR FLOW SO WILL CONTINUE POPS AROUND 50 PCT. HIGHS UPPER 80S TO AROUND 90. WED-FRI...MODELS SHOW MAIN EASTERLY WAVE AXIS LIFTING NWD TWD THE MID ATLC COAST WITH LIGHT ONSHORE FLOW WED BECOMING SE BY THU. APPEARS MOISTURE LEVELS WILL DECREASE SOME...ESPEC ACROSS NRN SECTIONS TOWARD THE END OF THE WEEK...SO WILL LOWER POPS TO 30/40 ACROSS NRN/CENTRAL SECTIONS BY FRI. LESS MORNING CLOUD COVER AND SLOWER INLAND PROGRESSION OF EAST COAST SEA BREEZE EXPECTED AS WELL WHICH SHOULD ALLOW HIGHS TO RISE TO LWR-MID 90S FOR THE INTERIOR BY LATE WEEK. SAT-SUN...THE SFC RIDGE AXIS WILL SHIFT SLOWLY NWD ACROSS CENTRAL FL FOR THE UPCOMING WEEKEND WITH MOISTURE LEVELS INCREASING FROM SOUTH TO NORTH. FOR NOW WILL KEEP POPS CLOSE TO CLIMO LEVELS AROUND 40 PCT. && .AVIATION... TEMPO IFR/MVFR CONDS IN SCT SHRA/TSRA ACTIVITY WILL BE POSSIBLE THROUGH THE AFTERNOON...MAINLY FOR KMLB/KVRB WITH BOUNDARY INTERACTIONS ALONG THE EAST COAST SEA BREEZE. WILL ONLY KEEP VCSH IN NORTHERN TERMINALS FOR NOW...BUT CHANCE STILL REMAINS FOR ADDITIONAL SHRA/TSRA ACTIVITY THROUGH EARLY EVENING. && .MARINE... SOUTHERLY FLOW WILL BE AROUND 5-10 KNOTS THROUGH MONDAY WITH SEAS AOB 3 FT. SW STEERING FLOW WILL TRANSPORT SCATTERED SHOWERS AND THUNDERSTORMS OFFSHORE ONCE AGAIN MONDAY AFTERNOON. TUE-THU...MAINLY SE FLOW FOR THE UPCOMING WEEK TO 10-15 KNOTS OFFSHORE. EXPECT ESE SWELLS TO INCREASE TO 3-5 FT OFFSHORE AFTER MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 87 70 86 / 30 60 30 40 MCO 72 88 71 90 / 30 60 30 40 MLB 75 87 71 87 / 30 60 30 50 VRB 74 88 70 88 / 30 60 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WEITLICH LONG TERM....PENDERGRAST
Hazardous weather outlook, Jul 19, 4:00 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 400 AM EDT SUN JUL 19 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-191900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 400 AM EDT SUN JUL 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS WILL STREAM OFF THE GULF OF MEXICO AND ACROSS LAKE...VOLUSIA...SEMINOLE AND ORANGE COUNTIES WITHIN A BAND OF DEEP MOISTURE. THE PRIMARY THREAT FROM THESE STORMS THIS AFTERNOON WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY DOWNBURST WINDS UP TO 50 MPH AND SMALL HAIL AS THEY MOVE EAST TO NORTHEAST AROUND 15 TO 20 MPH. SURFACE HEATING AND COOLING TEMPERATURES ALOFT...WILL PRODUCE A THREAT FOR ISOLATED SEVERE STORMS ALONG THE SPACE AND TREASURE COASTS LATE THIS AFTERNOON. THE EAST COAST SEA BREEZE WILL LIKELY DEVELOP THIS AFTERNOON FROM THE CAPE SOUTHWARD BUT A BIT QUICKER ALONG THE TREASURE COAST. THIS SEA BREEZE BOUNDARY SHOULD BE THE FOCUS FOR ISOLATED LATE AFTERNOON STORMS CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS...COIN SIZE HAIL AND EVEN A BRIEF TORNADO. FREQUENT TO EXCESSIVE LIGHTNING STRIKES WILL ACCOMPANY THE STRONGER STORMS. THE BEST CHANCE FOR SUCH STORMS WILL OCCUR BETWEEN 4 AND 8 PM. INDIVIDUAL CELL MOTION WILL BE TOWARD THE EAST AT 10 TO 15 MPH. PLAN AHEAD FOR THE ONSET OF LIGHTNING BY IDENTIFYING A CLOSE AND SECURE SHELTER THAT YOU CAN QUICKLY MOVE TO IF A STORM APPROACHES WHILE OUTSIDE. ...FLOOD IMPACT... BANDS OF MODERATE TO HEAVY RAIN MOVING OFF THE GULF OF MEXICO MAY AFFECT NORTH LAKE AND VOLUSIA COUNTIES TODAY WITH ACCUMULATIONS OF ONE TO TWO INCHES. IN ADDITION...LOCALLY VERY HEAVY RAIN FROM STRONG STORMS LATE THIS AFTERNOON ALONG PORTIONS OF THE SPACE AND TREASURE COASTS WILL HAVE THE POTENTIAL TO PRODUCE 2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME...CAUSING TEMPORARY FLOODING OF SOME ROADS AND LOW LYING AREAS. ...RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE QUICKLY TOWARD THE EAST TO NORTHEAST AROUND 15 TO 20 MPH OVER NORTHERN EAST CENTRAL FLORIDA AND OFFSHORE OF THE VOLUSIA COUNTY COASTLINE THIS AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE AND MOVE EAST TO NORTHEAST AROUND 10 TO 15 MPH LATE THIS AFTERNOON FROM THE CAPE SOUTHWARD. THE SEA BREEZE WILL MAKE A BIT MORE INLAND PENETRATION THAN SATURDAY...THOUGH A FEW STORMS MAY STILL DEVELOP OVER THE INTRACOASTAL WATERS. BOATERS SHOULD ANTICIPATE MARINE WARNINGS AS STORMS WILL BE CAPABLE OF WIND GUSTS 35 KNOTS OR HIGHER AND FREQUENT TO EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UPPER LEVEL TROUGH WEST OF THE AREA AND COLD MID LEVEL TEMPERATURES WILL BRING A CHANCE OF STRONG TO POSSIBLY SEVERE STORMS MONDAY AFTERNOON. HIGH MOISTURE LEVELS WILL ALLOW SCATTERED STORMS THROUGH MID WEEK AND THEN A SLIGHTLY LOWER COVERAGE OF STORMS IS EXPECTED TO END THE WORK WEEK AS SOME DRIER AIR MOVES OVER THE NORTHERN HALF OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK
In the hours before
Special weather statement, Jul 19, 11:23 AM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1123 AM EDT SUN JUL 19 2009 FLZ045-144-191615- ORANGE-SOUTHERN LAKE COUNTY- 1123 AM EDT SUN JUL 19 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL LAKE COUNTY...WESTERN ORANGE COUNTY... AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CLERMONT...MOVING EAST AT 15 TO 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BAY HILL...DOCTOR PHILLIPS...ORLOVISTA AND UNIVERSAL STUDIOS. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO MARBLE SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. JP
Local storm report, Jul 19, 1:46 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
146 PM EDT SUN JUL 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND GST 4 WSW PLAYALINDA BEACH 28.62N 80.69W
07/19/2009 M46 MPH BREVARD FL OTHER FEDERAL
40 KNOTS/46 MPH GUST FROM 300 DEGREES AT SHUTTLE LANDING
FACILITY.
&&
JRCSpecial weather statement, Jul 19, 4:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EDT SUN JUL 19 2009 FLZ047-053-054-058-059-064-192130- INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST. LUCIE- 401 PM EDT SUN JUL 19 2009 ...STRONG THUNDERSTORMS TO AFFECT INDIAN RIVER COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA COUNTY...ST. LUCIE COUNTY...SOUTHERN BREVARD COUNTY... AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 9 MILES NORTH OF FOUR SEASONS ESTATES...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SAINT LUCIE AIRPORT AND SAINT LUCIE VILLAGE. OTHER STRONG TO POSSIBLY SEVERE STORMS WILL DEVELOP AS OUTFLOW BOUNDARIES COLLIDE WITH THE EAST COAST SEA BREEZE ACROSS THE COASTAL COUNTIES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES...WHICH COULD BECOME EXCESSIVE. GUSTY WINDS OF 40 TO 50 MPH ARE ALSO POSSIBLE...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SMALL HAIL IS EXPECTED IN A FEW OF THE STORMS. SEEK SHELTER INDOORS BEFORE THE STORMS THREATEN YOUR AREA. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:23 PM EDT | Special Marine Warning | MLB | 112 min | |
| Jul 19, 5:10 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 51 min |
| Jul 19, 6:06 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee | 35 min |
| Jul 19, 7:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| Jul 19, 7:11 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 49 min |
| Jul 19, 7:22 PM EDT | Areal Flood Advisory | MLB | Brevard | 113 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.